MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29989
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the left renal artery, a flexor ansel guiding sheath leaked at the valve.Access was obtained in the right femoral artery, using an unknown 5 french sheath, another manufacturer's 0.035 inch wire guide, and another manufacturer's catheter.Heparin was given during the procedure.The 5 french sheath was exchanged for the flushed complaint device over the 0.035 inch wire.Placement was reportedly below the stenosed left renal artery, to approximately 70 centimeters, and an "overview" was performed using contrast, at which point the valve of the device leaked contrast.The patient's anatomy was not reported to be tortuous, calcified, or scarred; and resistance was not reported.The complaint device was removed with the dilator in place, exchanged for a new sheath, and the procedure was completed.Additional contrast and saline were required due to the leak; however, no additional procedures were required.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor ansel guiding sheath was returned to cook for investigation.The device was returned with biomatter throughout and without the dilator.No damage was noted to the device.A leak test was performed and found that the valve did not leak.Cook¿s investigations team was unable to recreate the reported failure mode.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is also provided with this device, which notes "all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage." based on the information provided and the examination of the returned product, investigation has concluded that a root cause could not be determined as the reported failure could not be recreated and no damage was found on the returned complaint device.It is possible, however, that the reported failure mode occurred due to instruments placed through the hub of the device, as noted in the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.G5-pma/510(k) = k142829.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Event summary: as reported, during angioplasty of the left renal artery, a flexor ansel guiding sheath leaked at the valve.Access was obtained in the right femoral artery, using an unknown 5 french sheath, another manufacturer's 0.035 inch wire guide, and another manufacturer's catheter.Heparin was given during the procedure.The 5 french sheath was exchanged for the flushed complaint device over the 0.035 inch wire.Placement was reportedly below the stenosed left renal artery, to approximately 70 centimeters, and an "overview" was performed using contrast, at which point the valve of the device leaked contrast.The complaint device was removed with the dilator in place, exchanged for a new sheath, and the procedure was completed.Investigation ¿ evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor ansel guiding sheath was returned to cook for investigation.The device was returned with biomatter throughout and without the dilator.No damage was noted to the device.A leak test was performed and found that the valve did not leak.Cook¿s investigations team was unable to recreate the reported failure mode.The dhr for lot 9920801 recorded no non-conformances related to this incident.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in the field.The complaint lot was manufactured to current specifications.An ifu is also provided with this device, which notes "all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage." based on the information provided and the examination of the returned product, investigation has concluded that a root cause could not be determined as the reported failure could not be recreated and no damage was found on the returned complaint device.It is possible, however, that the reported failure mode occurred due to instruments placed through the hub of the device, as noted in the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9323170
Report Number1820334-2019-02882
Device Sequence Number13550086
Product Code DYB
UDI-Device Identifier00827002299894
UDI-Public(01)00827002299894(17)220801(10)9920801
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2022
Device Model NumberG29989
Device Catalogue NumberKCFW-6.0-18/38-90-RB-ANL1-HC
Device Lot Number9920801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 11/08/2019
Supplement Date Received by Manufacturer01/28/2020
03/09/2020
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date01/31/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO 0.035 WIRE, VS CATHETER
Patient Age71 YR
Patient Weight78